MAUDE Adverse Event Report: MONUMENT DEPUY SYNTHES PRODUCTS INC RIA 2 REAMING KIT 520MM STERILE; REAMER

MONUMENT DEPUY SYNTHES PRODUCTS INC RIA 2 REAMING KIT 520MM STERILE; REAMER
Catalog Number 03.404.001S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bone harvesting procedure on a proximal tibia non-union using the ria2 system, the tube assembly encountered resistance at the non-union site, necessitating additional force to extract it from the canal.Upon removal, it was observed that the tube assembly had sustained damage, with a clean cut approximately 3-4 cm from the reamer head coupling point.A replacement tube assembly was immediately available, and the procedure continued.However, this newly opened tube assembly also became lodged at the non-union site, requiring further pulling to disengage it from the surrounding bone fragments.Unfortunately, this second tube assembly was found to be more severely damaged, resulting in multiple fragments.Despite these challenges, the bone harvesting procedure was successfully completed, and the case proceeded as planned.Surgery was delayed 10 minutes due to the reported event and the procedure successfully completed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, h4 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no other intervention was required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history review: manufacturing location: packaged, sterilized and released by: monument, release to warehouse date: 6-may-2024, expiration date: 31-mar-2026, part number: 03.404.001s-us, ria 2 reaming kit 520mm sterile, lot number: 16434p7 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll), lppf rev b, lmd rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 28704 supplied by (b)(4) was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the packaging or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m014, irrigation tubing set, lot number: 9482p22, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Incoming final inspection, ns073691, rev a met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) products dated 18-jan-2024 was reviewed and determined to be conforming.Part number: 03.404m015, suction tubing set, lot number: 12920p6, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073692 rev a met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) products dated 11-mar-2024 was reviewed and determined to be conforming.Part number: 03.404m001, rmg rod/drive shaft packaged, lot number: 17392p0, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m012, ria ii ream rod/dr shaft seal, lot number: 11659p8, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073695 rev a met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 1-mar-2024 was reviewed and determined to be conforming.Part number: 03.404m003, manifold assembly packaged, lot number: 15981p2, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Part number: 03.404m010, ria ii manifold assembly, lot number: 8728p63, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Incoming final inspection, ns073694, rev e met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 16-nov-2023 was reviewed and determined to be conforming.Note: the supplier lot number documented on the jabil receiving document is (b)(4), but the lot number notated on the certificate of conformance.18-nov-2024: dhr reviewed: this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 REAMING KIT 520MM STERILE
Common Device Name
REAMER
Manufacturer (Section D)
MONUMENT DEPUY SYNTHES PRODUCTS INC
1101 synthes avenue
monument CO 80132
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20659290
Report Number1719045-2024-00005
Device Sequence Number12584277
Product Code HTO
UDI-Device Identifier10886982274229
UDI-Public(01)10886982274229(17)260331(10)16434P7
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number03.404.001S
Device Lot Number16434P7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer11/21/2024
01/28/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date11/26/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown